Alert archive / Texas / Winter Storm Warnings in 2015

Winter Storm Warning 3, NWS Amarillo, TX

February 21, 2015Beaver County, Cimarron County, Texas County, Oklahoma; 6 counties in Texas

NWS Amarillo, TX issued this winter storm warning at Feb 21, 2015, 4:55 AM CST for Beaver County, Cimarron County, Texas County, Oklahoma; 6 counties in Texas. It took effect at Feb 21, 2015, 6:00 PM CST. It was in force for 11 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 21, 2015, 4:55 AM CST (10:55 UTC)
In effect from
Feb 21, 2015, 6:00 PM CST
Expired
Feb 22, 2015, 4:35 AM CST
In force
11 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Lipscomb County, TX, Ochiltree County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 129 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 22, 3:39 AM CSTSNOW 2.5Boise City, OK2 TO 3 INCHES OF SNOW ON THE GROUND AND STILL SNOWING.
Feb 22, 3:46 AM CSTSNOW 2Guymon, OKBLOWING SNOW REDUCING VISIBILITIES DOWN TO AROUND 100 FEET IN SPOTS.
Feb 22, 3:59 AM CSTSNOW 3Dalhart, TX
Feb 22, 4:03 AM CSTSNOW 1Stratford, TX
Feb 22, 4:04 AM CSTSNOW 1Texhoma, OK
Feb 22, 4:14 AM CSTSNOW 2Lipscomb, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3756 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WWUS44 KAMA 211055
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
455 AM CST SAT FEB 21 2015

OKZ001-002-211900-
/O.UPG.KAMA.WS.A.0002.150222T0000Z-150223T1200Z/
/O.NEW.KAMA.WS.W.0003.150222T0300Z-150223T1200Z/
CIMARRON-TEXAS-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON
455 AM CST SAT FEB 21 2015

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING
TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* EVENT...SNOWFALL OF 6 INCHES OR GREATER ACROSS THE WESTERN AND
  CENTRAL OKLAHOMA PANHANDLE.

* TIMING...MOST OF THE SNOW ACCUMULATION WILL OCCUR TONIGHT THROUGH
  SUNDAY MORNING WITH ADDITIONAL MINOR ACCUMULATIONS POSSIBLE SUNDAY
  AFTERNOON AND SUNDAY NIGHT.

* IMPACTS...HEAVY SNOWFALL AND BLOWING SNOW WILL CAUSE LOW
  VISIBILITY. ROADS AND BRIDGES WILL BECOME SNOW PACKED AND ICY
  RESULTING IN HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TXZ001-002-006-007-211900-
/O.UPG.KAMA.WS.A.0002.150222T0000Z-150223T1200Z/
/O.NEW.KAMA.WW.Y.0004.150222T0300Z-150223T1200Z/
DALLAM-SHERMAN-HARTLEY-MOORE-
INCLUDING THE CITIES OF...DALHART...STRATFORD...HARTLEY...
CHANNING...DUMAS
455 AM CST SAT FEB 21 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING
TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* EVENT...SNOWFALL OF 3 TO 5 INCHES IN THE NORTHWESTERN TEXAS
  PANHANDLE.

* TIMING...MOST OF THE SNOW ACCUMULATION WILL OCCUR TONIGHT THROUGH
  SUNDAY MORNING WITH ADDITIONAL MINOR ACCUMULATIONS POSSIBLE SUNDAY
  AFTERNOON AND SUNDAY NIGHT.

* IMPACTS...ROADS AND BRIDGES MAY BECOME SNOW PACKED AND ICY RESULTING
  IN HAZARDOUS TRAVEL CONDITIONS. BLOWING SNOW IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

OKZ003-TXZ003>005-008>010-211900-
/O.NEW.KAMA.WW.Y.0004.150222T0300Z-150223T1200Z/
BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER...
PERRYTON...BOOKER...HIGGINS...FOLLETT...BORGER...MIAMI...CANADIAN
455 AM CST SAT FEB 21 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 6 AM CST MONDAY.

* EVENT...SNOWFALL OF 1 TO 3 INCHES IN THE NORTHEASTERN TEXAS
  PANHANDLE AND THE EASTERN OKLAHOMA PANHANDLE.

* TIMING...MOST OF THE SNOW ACCUMULATION WILL OCCUR TONIGHT THROUGH
  SUNDAY MORNING WITH ADDITIONAL MINOR ACCUMULATIONS POSSIBLE SUNDAY
  AFTERNOON AND SUNDAY NIGHT.

* IMPACTS...ROADS AND BRIDGES MAY BECOME SNOW PACKED AND ICY
  RESULTING IN HAZARDOUS TRAVEL CONDITIONS. BLOWING SNOW IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
3 follow-up statements
917 
WWUS44 KAMA 211845
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1245 PM CST SAT FEB 21 2015

TXZ001>003-006-220300-
/O.UPG.KAMA.WW.Y.0004.150222T0300Z-150223T1200Z/
/O.EXB.KAMA.WS.W.0003.150222T0000Z-150223T1200Z/
DALLAM-SHERMAN-HANSFORD-HARTLEY-
INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN...
GRUVER...HARTLEY...CHANNING
1245 PM CST SAT FEB 21 2015

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM
THIS EVENING TO 6 AM CST MONDAY. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* EVENT...SNOWFALL OF 6 INCHES OR GREATER IN THE NORTHWESTERN TEXAS
  PANHANDLE.

* TIMING...MOST OF THE SNOW ACCUMULATION WILL OCCUR TONIGHT THROUGH
  SUNDAY MORNING WITH ADDITIONAL MINOR ACCUMULATIONS POSSIBLE SUNDAY
  AFTERNOON THROUGH EARLY MONDAY MORNING.

* IMPACTS...ROADS AND BRIDGES MAY BECOME SNOW PACKED AND ICY 
  RESULTING IN HAZARDOUS TRAVEL CONDITIONS. BLOWING SNOW IS ALSO 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

OKZ001-002-220300-
/O.EXT.KAMA.WS.W.0003.150222T0000Z-150223T1200Z/
CIMARRON-TEXAS-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON
1245 PM CST SAT FEB 21 2015

...WINTER STORM WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST MONDAY...

THE WINTER STORM WARNING FOR SNOW IS NOW IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST MONDAY.

* EVENT...SNOWFALL OF 6 INCHES OR GREATER ACROSS THE WESTERN AND 
  CENTRAL OKLAHOMA PANHANDLE. 

* TIMING...MOST OF THE SNOW ACCUMULATION WILL OCCUR TONIGHT THROUGH
  SUNDAY MORNING WITH ADDITIONAL MINOR ACCUMULATIONS POSSIBLE SUNDAY
  AFTERNOON THROUGH EARLY MONDAY MORNING.

* IMPACTS...HEAVY SNOWFALL AND BLOWING SNOW WILL CAUSE LOW 
  VISIBILITY. ROADS AND BRIDGES WILL BECOME SNOW PACKED AND ICY 
  RESULTING IN HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TXZ011>020-220300-
/O.EXB.KAMA.WW.Y.0004.150222T0900Z-150223T1800Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1245 PM CST SAT FEB 21 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM SUNDAY TO NOON CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO NOON
CST MONDAY.

* EVENT...SNOWFALL OF 2 TO 5 INCHES IN THE NORTHEASTERN TEXAS
  PANHANDLE AND THE EASTERN OKLAHOMA PANHANDLE.

* TIMING...MOST OF THE SNOW ACCUMULATION WILL OCCUR SUNDAY MORNING
  WITH ADDITIONAL LIGHT ACCUMULATIONS POSSIBLE SUNDAY NIGHT THROUGH
  MONDAY MORNING.

* IMPACTS...ROADS AND BRIDGES MAY BECOME SNOW PACKED AND ICY 
  RESULTING IN HAZARDOUS TRAVEL CONDITIONS. BLOWING SNOW IS ALSO 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

OKZ003-TXZ004-005-007>010-220300-
/O.EXT.KAMA.WW.Y.0004.150222T0000Z-150223T1200Z/
BEAVER-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI...CANADIAN
1245 PM CST SAT FEB 21 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST MONDAY...

THE WINTER WEATHER ADVISORY FOR SNOW IS NOW IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST MONDAY.

* EVENT...SNOWFALL OF 2 TO 5 INCHES IN THE NORTHEASTERN TEXAS
  PANHANDLE AND THE EASTERN OKLAHOMA PANHANDLE.

* TIMING...MOST OF THE SNOW ACCUMULATION WILL OCCUR TONIGHT THROUGH
  SUNDAY MORNING WITH ADDITIONAL MINOR ACCUMULATIONS POSSIBLE SUNDAY
  AFTERNOON THROUGH MONDAY MORNING.

* IMPACTS...ROADS AND BRIDGES MAY BECOME SNOW PACKED AND ICY 
  RESULTING IN HAZARDOUS TRAVEL CONDITIONS. BLOWING SNOW IS ALSO 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ELSENHEIMER
916 
WWUS44 KAMA 220310
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
910 PM CST SAT FEB 21 2015

OKZ003-TXZ004-005-221130-
/O.UPG.KAMA.WW.Y.0004.000000T0000Z-150223T1200Z/
/O.EXA.KAMA.WS.W.0003.000000T0000Z-150223T1200Z/
BEAVER-OCHILTREE-LIPSCOMB-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT
910 PM CST SAT FEB 21 2015

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6
AM CST MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* EVENT...TOTAL SNOWFALL ACCUMULATION AROUND 6 INCHES IS EXPECTED
  ACROSS THE EASTERN OKLAHOMA PANHANDLE AND FAR NORTHEAST TEXAS
  PANHANDLE. IN ADDITION...NORTHEAST WINDS OF 15 TO 25 MPH WITH
  HIGHER GUSTS WILL LIKELY RESULT IN AREAS OF BLOWING AND DRIFTING
  SNOW. 

* TIMING...MOST OF THE SNOW WILL OCCUR TONIGHT AND SUNDAY MORNING.
  ADDITIONAL MINOR SNOWFALL ACCUMULATION WILL BE POSSIBLE SUNDAY
  AFTERNOON THROUGH 6 AM MONDAY.

* IMPACTS...ROADS AND BRIDGES WILL LIKELY BECOME SNOW PACKED AND
  ICY...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

OKZ001-002-TXZ001>003-006-221130-
/O.CON.KAMA.WS.W.0003.000000T0000Z-150223T1200Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING
910 PM CST SAT FEB 21 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT
UNTIL 6 AM CST MONDAY.

* EVENT...TOTAL SNOWFALL ACCUMULATION OF 6 TO 8 INCHES IS EXPECTED
  ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS PART
  OF THE FAR NORTHERN TEXAS PANHANDLE. LOCALLY HIGHER AMOUNTS WILL BE
  POSSIBLE. IN ADDITION...NORTHEAST WINDS OF 15 TO 25 MPH WITH
  HIGHER GUSTS WILL LIKELY RESULT IN AREAS OF BLOWING AND DRIFTING
  SNOW.

* TIMING...MOST OF THE SNOW WILL OCCUR TONIGHT AND SUNDAY MORNING.
  ADDITIONAL MINOR SNOWFALL ACCUMULATION WILL BE POSSIBLE SUNDAY
  AFTERNOON THROUGH 6 AM MONDAY.

* IMPACTS...ROADS AND BRIDGES WILL LIKELY BECOME SNOW PACKED AND
  ICY...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TXZ007>010-221130-
/O.CON.KAMA.WW.Y.0004.000000T0000Z-150223T1200Z/
MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...DUMAS...BORGER...MIAMI...CANADIAN
910 PM CST SAT FEB 21 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL 6 AM CST MONDAY.

* EVENT...TOTAL SNOWFALL ACCUMULATION OF 4 TO 5 INCHES IS EXPECTED
  ACROSS PART OF THE NORTHERN TEXAS PANHANDLE. IN ADDITION...NORTHEAST
  WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY RESULT IN AREAS
  OF BLOWING AND DRIFTING SNOW.

* TIMING...MOST OF THE SNOW WILL OCCUR TONIGHT AND SUNDAY MORNING.
  ADDITIONAL MINOR SNOWFALL ACCUMULATION WILL BE POSSIBLE SUNDAY
  AFTERNOON THROUGH 6 AM MONDAY.

* IMPACTS...ROADS AND BRIDGES WILL LIKELY BECOME SNOW PACKED AND
  ICY...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ011>020-221130-
/O.CON.KAMA.WW.Y.0004.150222T0900Z-150223T1800Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
910 PM CST SAT FEB 21 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO
NOON CST MONDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN 
EFFECT FROM 3 AM SUNDAY TO NOON CST MONDAY.

* EVENT...TOTAL SNOWFALL ACCUMULATION OF 3 TO 4 INCHES IS EXPECTED
  ACROSS THE SOUTHERN TEXAS PANHANDLE. IN ADDITION...NORTHEAST WINDS
  OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY RESULT IN AREAS OF
  BLOWING AND DRIFTING SNOW.

* TIMING...MOST OF THE SNOW WILL OCCUR SUNDAY MORNING...AND THEN
  AGAIN SUNDAY NIGHT INTO MONDAY MORNING.

* IMPACTS...ROADS AND BRIDGES WILL LIKELY BECOME SNOW PACKED AND
  ICY...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ANDRADE
239 
WWUS44 KAMA 221035
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
435 AM CST SUN FEB 22 2015

OKZ001>003-TXZ001>006-222000-
/O.CAN.KAMA.WS.W.0003.000000T0000Z-150223T1200Z/
/O.EXA.KAMA.WW.Y.0004.000000T0000Z-150223T1200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING
435 AM CST SUN FEB 22 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL
6 AM CST MONDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* EVENT...TOTAL SNOWFALL ACCUMULATION OF 3 TO 5 INCHES IS 
  EXPECTED ACROSS PART OF THE NORTHERN TEXAS PANHANDLE. IN 
  ADDITION...NORTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS 
  WILL LIKELY RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. 

* TIMING...THROUGH EARLY MONDAY MORNING. 

* IMPACTS...ROADS AND BRIDGES WILL LIKELY BECOME SNOW PACKED AND 
  ICY...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ007>010-222000-
/O.CON.KAMA.WW.Y.0004.000000T0000Z-150223T1200Z/
MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...DUMAS...BORGER...MIAMI...CANADIAN
435 AM CST SUN FEB 22 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT
UNTIL 6 AM CST MONDAY.

* EVENT...TOTAL SNOWFALL ACCUMULATION OF 3 TO 5 INCHES IS 
  EXPECTED ACROSS PART OF THE NORTHERN TEXAS PANHANDLE. IN 
  ADDITION...NORTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS 
  WILL LIKELY RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. 

* TIMING...THROUGH EARLY MONDAY MORNING.  

* IMPACTS...ROADS AND BRIDGES WILL LIKELY BECOME SNOW PACKED AND 
  ICY...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ011>020-222000-
/O.CON.KAMA.WW.Y.0004.000000T0000Z-150223T1800Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
435 AM CST SUN FEB 22 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
MONDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT
UNTIL NOON CST MONDAY.

* EVENT...TOTAL SNOWFALL ACCUMULATION OF 2 TO 4 INCHES IS 
  EXPECTED ACROSS THE SOUTHERN TEXAS PANHANDLE. IN ADDITION... 
  NORTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL LIKELY 
  RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. 

* TIMING...THROUGH MID DAY MONDAY. 

* IMPACTS...ROADS AND BRIDGES WILL LIKELY BECOME SNOW PACKED AND 
  ICY...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this winter storm warning went out at Feb 20, 10:55 PM CST, 6 hours earlier.

Area forecast discussion, Feb 20, 10:55 PM CST, 6 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1055 PM CST FRI FEB 20 2015

.AVIATION...
FOR THE 06Z TAFS...SFC COLD FRONT HAS MOVED RAPIDLY ACROSS THE AREA.
MVFR CIGS WILL LIKELY DEVELOP IN THE WAKE OF THE COLD FRONT AT ALL
TAF SITES EARLY IN THIS FCST CYCLE...THEN IMPROVING LATE SATURDAY
MORNING. A CHANCE OF LIGHT SNOW EXISTS AT KGUY AND KDHT LATER
SATURDAY EVENING...EVENTUALLY SPREADING SWD TO KAMA. HOWEVER...IT
APPEARS THE GREATEST THREAT FOR THIS TO OCCUR WILL BE NEAR OR JUST
BEYOND THIS FCST CYCLE...SO HAVE OPTED TO LEAVE PRECIPITATION OUT OF
THE TERMINAL SITES FOR THIS ISSUANCE.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 1005 PM CST FRI FEB 20 2015/

UPDATE...
SFC COLD FRONT PLUNGING SWD FASTER THAN PROGGED SO HAVE UPDATED WIND
GRIDS TO ACCOUNT FOR THIS. REMAINING WEATHER ELEMENTS FOR TONIGHT
APPEAR PLAUSIBLE AT THIS TIME.

ANDRADE

PREV DISCUSSION... /ISSUED 552 PM CST FRI FEB 20 2015/

AVIATION...
FOR THE 00Z TAFS...A COLD FRONT WILL PUSH THRU THE AREA THIS EVENING.
MVFR CIGS LIKELY TO DEVELOP AT ALL TAF SITES LATE TONIGHT AND PERSIST
INTO SATURDAY MORNING. A CHANCE OF LIGHT SNOW EXISTS AT KGUY AND
PSBLY KDHT LATER SATURDAY AFTERNOON. HOWEVER...CONFIDENCE IS LOW AS
TO WHETHER OR NOT THOSE TWO SITES WILL BE DIRECTLY IMPACTED. A GREATER
THREAT OF SNOW EXISTS AT ALL TERMINAL LOCATIONS JUST BEYOND THIS FCST
CYCLE.

ANDRADE

PREV DISCUSSION... /ISSUED 258 PM CST FRI FEB 20 2015/

DISCUSSION...
FORECAST PREPARED BY EARLIER SHIFT LOOKS TO BE WELL ON TRACK WITH
ONLY A FEW MINOR ADJUSTMENTS BEING MADE.  MAIN EMPHASIS OF THIS
FORECAST REMAINS SNOW AMOUNTS AND TIMING THIS WEEKEND.

COLD FRONT WILL MAKE ITS MOVE INTO THE FORECAST AREA THIS EVENING.
HAVE RETAINED SLIGHT CHANCE FOR LIGHT RAIN THIS EVENING ACROSS FAR
NORTHERN SECTIONS ALONG FRONTAL SURFACE.  HAVE REMOVED POPS AFTER
MIDNIGHT TONIGHT.

EXPECT LIGHT SNOW TO BEGIN SATURDAY MORNING IN NORTHWEST AND
NORTHERN PARTS OF FORECAST AREA AS INITIAL VORTICITY MAXIMUM
ARRIVES.  BY SATURDAY EVENING...PASSAGE OF STRONGER DISTURBANCE AND
INCREASING UPSLOPE FLOW SHOULD PROVIDE PANHANDLES WITH VERY GOOD
OPPORTUNITY FOR SNOW.

DEEP MOIST UPSLOPE FLOW CONTINUES SUNDAY AND SUNDAY NIGHT...WITH
MOST FAVORABLE DYNAMICS EXPECTED OVER NORTHWEST SECTIONS.  LIGHT
SNOW MAY LINGER INTO MONDAY...BUT LOSS OF UPSLOPE FLOW SHOULD
PRECLUDE ANY SIGNIFICANT FURTHER ACCUMULATIONS.

SNOW TOTALS FORECAST REMAINS LARGELY UNCHANGED.  NORTHWEST PART OF
FORECAST AREA EXPECTED TO RECEIVE 5 TO 8 INCHES...WITH 2 TO 4
INCHES MORE LIKELY FOR AREAS SOUTH AND EAST OF A LINE FROM NARA VISA
TO BEAVER.

FORTUNATELY...EXCESSIVE WINDS ARE NOT EXPECTED.  STILL...WIND CHILL
VALUES IN THE ZERO TO 10 BELOW RANGE ARE EXPECTED SUNDAY NIGHT AND
MONDAY MORNING.

SUNDAY AND MONDAY HIGHS EXPECTED TO REMAIN BELOW FREEZING.  MODEST
RECOVERY EXPECTED ON TUESDAY AND WEDNESDAY.  COLDER CONDITIONS AND
MORE CHANCES FOR SNOW THURSDAY AND FRIDAY FOLLOWING WEDNESDAY NIGHT/S
COLD FRONT.  03

FIRE WEATHER...
WITH THE ARRIVAL OF MUCH COLDER AIR...RELATIVE HUMIDITY VALUES WILL
REMAIN WELL ABOVE THRESHOLDS FOR ELEVATED OR CRITICAL FIRE WEATHER
CONDITIONS THIS WEEKEND AND NEXT WEEK.  03

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER STORM WATCH FROM SATURDAY EVENING THROUGH LATE SUNDAY
     NIGHT FOR THE FOLLOWING ZONES: DALLAM...HARTLEY...MOORE...
     SHERMAN.

OK...WINTER STORM WATCH FROM SATURDAY EVENING THROUGH LATE SUNDAY
     NIGHT FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.

&&
Hazardous weather outlook, Feb 20, 3:02 PM CST, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
302 PM CST FRI FEB 20 2015

OKZ001>003-TXZ001>020-211200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
302 PM CST FRI FEB 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ACCUMULATING SNOWFALL IS EXPECTED ACROSS MUCH OF THE PANHANDLES
SATURDAY NIGHT THROUGH MONDAY. THE HIGHEST AMOUNTS...POSSIBLY OVER
6 INCHES...WILL BE ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE
AND THE NORTHWEST TEXAS PANHANDLE WHERE A WINTER STORM WATCH IS IN
EFFECT.

WIND CHILL VALUES SUNDAY NIGHT THROUGH MONDAY MORNING ARE EXPECTED TO
FALL INTO THE ZERO TO MINUS TEN DEGREE RANGE.

ACCUMULATING SNOWS WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS AND
OBSERVERS SHOULD REVIEW SNOW MEASUREMENT PROCEDURES AND BE READY TO
RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO.

COCKRELL

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 4:55 AM CSTWinter Weather AdvisoryAMABeaver, Cimarron, Texas61 hr

Nearby

Winter Storm Warnings in Texas, 2015Winter Storm Warnings in Oklahoma, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.